MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLYFORM; MESH, SURGICAL, POLYMERIC

BOSTON SCIENTIFIC CORPORATION POLYFORM; MESH, SURGICAL, POLYMERIC
Model Number M0068402590
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Pain (1994); Scar Tissue (2060); Dyspareunia (4505)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact event onset date is unknown.The provided event date of (b)(6) 2019 was chosen as a best estimate based on the date of the revision surgery.This event was reported by the patient's legal representation.Device was implanted by: (b)(6).Revision surgery was performed by: dr.(b)(6).(b)(4).The complaint device is not expected to be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that the patient was diagnosed with uterine prolapse stage 3.On (b)(6) 2019, patient was implanted with a polyform mesh during a davinci sacrocolpohysteropexy, posterior repair and cystoscopy procedure.On (b)(6) 2019, the patient underwent removal of abdominal polyform, abdominal hysterectomy, bilateral salpingectomy, removal of posterior polyform mesh, posterior colporrhaphy and colpoperineorrhaphy procedure due to mesh in the abdomen from the previous abdominal hysteropexy, vaginal mesh cording in the posterior cul-de-sac from the hysteropexy and extension to the perineum along the entire posterior segment over the rectum.Patient was also presented with vaginal pain, pain with intercourse and foreign material in the vagina.During the procedure, it was found that there was some scar tissue from the mesh as well as adhesions of the mesh to the bladder, around and through the right and left broad ligaments.There were also bowel adhesions to the mesh as well as "bunched" folded mesh in the cul-de-sac and posterior vaginal walls.The mesh was removed without injury to the bowel or bladder.Procedure was completed with an estimated blood loss of 300cc.Patient tolerated procedure well in excellent condition.
 
Additional Manufacturer Narrative
Correction to blocks b5 and h6 - the event of material twisted/bent was coded to capture the "bunched" folded mesh in the in the cul-de-sac and posterior vaginal walls.Also, erosion was added to better capture the event of mesh in the abdomen.Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2019 was chosen as a best estimate based on the date of the revision surgery.Block e1: this event was reported by the patient's legal representation.Device was implanted by: dr.(b)(6).Revision surgery was performed by: dr.(b)(6).Block h6: patient codes e1715, e2006, e2101, e2330, and e1405 capture the reportable events of scar tissue, mesh in the abdomen and vaginal erosion, adhesions, vaginal pain and painful intercourse.Impact code f19 capture the reportable event of additional surgery.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complaint device is not expected to be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description

Brand Name
POLYFORM
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11419106
Report Number3005099803-2021-00939
Device Sequence Number2854781
Product Code OTO
UDI-Device Identifier08714729845256
UDI-Public08714729845256
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K051245
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberM0068402590
Device Catalogue Number72850
Device Lot NumberC003749
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR